Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 24, 2012, 4:33 PM EDT for Brevard County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 24, 2012, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 29 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WWUS82 KMLB 242033
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT TUE JUL 24 2012
FLZ047-147-242130-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
433 PM EDT TUE JUL 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...
* UNTIL 530 PM EDT.
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
EVENTUAL COLLISION BETWEEN SEA BREEZE BOUNDARIES ACROSS BREVARD
COUNTY. ADDITIONAL STORMS WILL DEVELOP WITH SOME CELLS CAPABLE OF
PRODUCING STRONG WIND GUSTS. MOVEMENT OF CELLS WILL BE NORTHEAST AT
AROUND 20 MPH.
A FEW LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE
STRONG WINDS INCLUDE SUNTREE...COCOA...PALM BAY AND VIERA.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2786 8044 2787 8048 2782 8051 2783 8086
2829 8086 2847 8090 2849 8087 2854 8091
2877 8094 2879 8079 2871 8071 2873 8070
2879 8075 2880 8073 2859 8057 2846 8052
2840 8059 2822 8059 2807 8055
TIME...MOT...LOC 2030Z 215DEG 22KT 2818 8079
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:39 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 24, 3:39 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 339 PM EDT TUE JUL 24 2012 .DISCUSSION... TONIGHT... SWRLY STEERING FLOW WILL PUSH DIURNAL CONVECTION TO THE E/NE THRU MID EVNG. PRIMARY WX THREAT WILL BE CG LNG AND SFC WIND G40MPH... MAINLY FROM TITUSVILLE SWD WHERE THE EAST COAST SEA BREEZE HAS FORMED AND WILL INTERACT WITH EXISTING CONVECTION/OUTFLOW BDRYS. H50 TEMPS ARND -7C REMAIN TOO WARM TO SUPPORT SIG HAIL. ACTIVITY SHOULD DISSIPATE BY 02Z AS THE CONVECTION BURNS UP THE AVAILABLE ENERGY. REMAINDER OF THE NIGHT SHOULD BE QUIET WITH MIN TEMPS BOTTOMING OUT NEAR THE M70S SFC DEWPOINTS. WED-THU... THE ATLC RIDGE AXIS WILL REMAIN OVER THE S HALF OF THE FL PENINSULA AS A HI AMP SHORT WAVE TROF OVER THE ERN SEABOARD PUSHES INTO THE ATLC. MUCH DRIER AIRMASS ON THE SRN FLANK OF THE RIDGE...BOTH H100-H70 AND H85-H50 MEAN RH VALUES BTWN AOB 40PCT. THIS DRY AIR WILL WORK ITS WAY INTO CENTRAL FL THRU MIDWEEK...RESULTING IN BLO AVG PRECIP COVERAGE. THIS DESPITE A SWRLY STEERING BREEZE THAT USUALLY FAVORS E CENTRAL FL FOR DIURNAL CONVECTION. WILL KEEP POPS AOB 20PCT. THE SWRLY STEERING FLOW WILL PUSH AFTN MAX TEMPS INTO THE L90S ALONG THE COAST...M90S INTERIOR. LIGHT WINDS AND MCLR SKIES AT NIGHT WILL ALLOW MIN TEMPS TO COOL TO THE FCST DEWPOINTS...L/M70S AREAWIDE. EXTENDED...(MODIFIED PREV DISC) THE ERN CONUS WILL REMAIN UNDER A GENERAL TROFFING PATTERN INTO NEXT WEEK. DEEP SOUTHWESTERLY FLOW PATTERN WILL REMAIN IN PLACE ACROSS THE FLORIDA PENINSULA AS SEVERAL SHORTWAVES MOVE ACROSS THE NORTHERN TIER U.S. AND KEEP THE UPPER LEVEL RIDGE SUPPRESSED ACROSS THE REGION. WEAK SURFACE FRONT CO-LOCATED WITH THE UPPER LEVEL SYSTEM WILL ALSO KEEP THE LOW LEVEL RIDGE AXIS IN PLACE ACROSS THE SOUTHERN HALF OF THE PENINSULA THROUGH THE REMAINDER OF THE WEEK. WHILE A DEEP SWRLY FLOW PATTERN ACROSS CENTRAL FLORIDA TENDS TO FAVOR THE E FL PENINSULA FOR DIURNAL PRECIP...MUCH DRIER AIR...FAIRLY WARM MID LEVEL TEMPERATURES...AND SUPPRESSION FROM THE UPPER LEVEL RIDGE WILL ALSO BE IN PLACE...RESULTING IN BELOW NORMAL RAIN COVERAGE. THE COMBINATION OF LOWER RAIN CHANCES AND OFFSHORE FLOW WILL MEAN SEVERAL DAYS OF ABOVE NORMAL TEMPS IN THE L/M90S ACROSS THE INTERIOR AND L90S ALONG THE COAST BEFORE THE ONSET OF THE SEA BREEZE. M90S MAY BE POSSIBLE ACROSS THE VOLUSIA COUNTY COAST AND ELSEWHERE IF THE ONSET OF THE SEA BREEZE IS DELAYED. HEAT INDICIES WILL ALSO REACH TO 100-106F EACH AFTERNOON. OVERNIGHT MINS CONTINUE ON THE WARM AND MUGGY SIDE...WITH M/U70S. && .AVIATION... THRU 24/23Z...SCT MVFR SHRAS/ISOLD IFR TSRAS MVG NE ARND 15KTS WITH OCNL SFC WND G25KTS...ISOLD +TSRA PSBL E OF KMLB-KOBE BTWN 21Z-24Z WITH OCNL SFC WND G30-35KTS. BTWN 24/23Z-25/02Z...ISOLD MVFR SHRAS COASTAL SITES...VFR INTERIOR SITES. AFT 25/04Z...PREVAILING VFR ALL SITES...LCL MVFR CIGS/VSBYS IN BR. && .MARINE... THE ATLANTIC HIGH PRES RIDGE AXIS WILL REMAIN OVER THE S HALF OF THE FL PENINSULA THRU THE UPCOMING WEEKEND. THIS WILL GENERATE A GENTLE TO MODERATE SWRLY BREEZE WITH AN ONSHORE COMPONENT DVLPG EACH AFTN NEAR THE COAST AS THE EAST COAST SEA BREEZE FORMS. SEA BREEZE WILL ZIPPER FROM S TO N BUT IS EXPECTED TO REMAIN S OF CAPE CANAVERAL. TIGHTER PGRAD N OF THE CAPE WILL SUPPRESS FORMATION OF THE SEA BREEZE. A 2-3FT LONG PD SWELL WILL IMPACT LCL ATLC OVERNIGHT... THOUGH THE OFFSHORE WINDS WILL LIMIT WIND WAVE FORMATION. SEAS 2-3FT NEARSHORE/3-4FT OFFSHORE. DOMINANT PDS INCRSG TO 12-14SEC THRU DAYBREAK THU WITH THE ARRIVAL OF THE SWELL. ISOLD SHRAS/TSRAS THROUGH THE WEEKEND WITH HIGHEST PROSPECTS FOR OFFSHORE MOVING STORMS N OF THE CAPE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 76 91 / 20 20 10 20 MCO 74 94 75 95 / 10 20 10 20 MLB 75 92 75 91 / 20 20 10 20 VRB 75 91 75 90 / 20 20 10 20 LEE 76 95 76 95 / 10 20 10 20 SFB 76 95 76 95 / 10 20 10 20 ORL 75 95 76 95 / 10 20 10 20 FPR 76 90 75 90 / 20 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION.......BRAGAW RADAR WATCH/IMPACT WX...LASCODY/SEDLOCK
Hazardous weather outlook, Jul 24, 11:07 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1107 AM EDT TUE JUL 24 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1107 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A HIGH PRESSURE RIDGE AXIS SETTLING INTO THE SOUTH CENTRAL PENINSULA WILL ALLOW SEA BREEZE ONSET TO OCCUR ALONG THE TREASURE COAST EARLY THIS AFTERNOON. VERY MOIST LOW LEVELS...COMBINED WITH SOME DRYING IN THE MID LEVELS...WILL ALLOW FOR ISOLATED STRONG STORMS TO FORM. FREQUENT LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 50 MPH WILL BE THE MAIN HAZARDS...ESPECIALLY FROM OKEECHOBEE TO THE TREASURE COAST. .RIP CURRENT IMPACT... THERE WILL BE A LOW TO MODERATE RIP CURRENT RISK AT AREA BEACHES. CHECK HAZARDS WITH LIFEGUARDS BEFORE ENTERING THE SURF. .MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS WILL PRODUCE GUSTS IN EXCESS OF 34 KNOTS... ESPECIALLY FROM AROUND OKEECHOBEE TO THE TREASURE COAST AND ADJACENT ATLANTIC WATERS. STORM MOTION WILL BE TOWARDS THE NORTHEAST AROUND 15 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE LOWER THAN NORMAL THROUGH THE WEEKEND. WITH THIS REDUCED COVERAGE OF STORMS...TEMPERATURES WILL BE A LITTLE HOTTER THAN NORMAL. AFTERNOON HEAT INDICES WILL CLIMB TO AROUND 105 OVER PORTIONS OF THE AREA INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY...ESPECIALLY AROUND OKEECHOBEE AND THE TREASURE COAST. RL
In the hours before
Special weather statement, Jul 24, 1:09 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
109 PM EDT TUE JUL 24 2012
FLZ041-044>046-053-144-241830-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
109 PM EDT TUE JUL 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE
COUNTY...WESTERN VOLUSIA COUNTY...
* UNTIL 230 PM EDT.
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER
WEST CENTRAL FLORIDA...MOVING EAST AROUND 20 MPH.
LOCATIONS IN THE PATH OF THE LINE OF STORMS WHICH MAY EXPERIENCE
STRONG WINDS INCLUDE ANIMAL KINGDOM...CLERMONT...FRUITLAND PARK AND
MID FLORIDA LAKES.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. BOATERS SHOULD MOVE TO SAFE HARBOR IN
ADVANCE OF THIS BAND OF STORMS.
LAT...LON 2896 8196 2896 8166 2920 8165 2921 8131
2856 8130 2813 8146 2814 8153 2826 8156
2826 8166 2834 8167 2835 8196
TIME...MOT...LOC 1705Z 269DEG 18KT 2910 8201 2855 8208
2816 8223
RLSpecial weather statement, Jul 24, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT TUE JUL 24 2012
FLZ047-147-242130-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
433 PM EDT TUE JUL 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...
* UNTIL 530 PM EDT.
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
EVENTUAL COLLISION BETWEEN SEA BREEZE BOUNDARIES ACROSS BREVARD
COUNTY. ADDITIONAL STORMS WILL DEVELOP WITH SOME CELLS CAPABLE OF
PRODUCING STRONG WIND GUSTS. MOVEMENT OF CELLS WILL BE NORTHEAST AT
AROUND 20 MPH.
A FEW LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE
STRONG WINDS INCLUDE SUNTREE...COCOA...PALM BAY AND VIERA.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2786 8044 2787 8048 2782 8051 2783 8086
2829 8086 2847 8090 2849 8087 2854 8091
2877 8094 2879 8079 2871 8071 2873 8070
2879 8075 2880 8073 2859 8057 2846 8052
2840 8059 2822 8059 2807 8055
TIME...MOT...LOC 2030Z 215DEG 22KT 2818 8079
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:09 PM EDT | Special Weather Statement | MLB | Lake, Orange | 81 min |
| Jul 24, 3:49 PM EDT | Special Marine Warning | MLB | 116 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.